Alert archive / Idaho / Freeze Warnings in 2012
Freeze Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze warning at May 10, 2012, 1:56 PM MDT. It took effect at May 11, 2012, 4:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 1:56 PM MDT (19:56 UTC)
- In effect from
- May 11, 2012, 4:00 AM MDT
- Expired
- May 11, 2012, 9:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
761 WWUS75 KPIH 101956 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT THU MAY 10 2012 IDZ017-020-021-111500- /O.NEW.KPIH.FZ.W.0004.120511T1000Z-120511T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 156 PM MDT THU MAY 10 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT FRIDAY. * TEMPERATURE...28 TO 32 DEGREES. * LOCATIONS INCLUDE...THE SNAKE RIVER PLAIN FROM SHOSHONE TO REXBURG. * IMPACTS...FREEZE SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
310 WWUS75 KPIH 111456 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 856 AM MDT FRI MAY 11 2012 IDZ017-020-021-111600- /O.EXP.KPIH.FZ.W.0004.000000T0000Z-120511T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 856 AM MDT FRI MAY 11 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... OBSERVED MORNING LOW TEMPERATURES WERE 30 DEGREES AT POCATELLO REGIONAL AIRPORT...31 DEGREES AT IDAHO FALLS AND 29 DEGREES AT BURLEY. TEMPERATURES ARE ALREADY RISING TO NEAR 40 DEGREES IN THE SNAKE PLAIN. THEREFORE...THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 10, 1:49 PM MDT, 7 minutes earlier.
Area forecast discussion, May 10, 1:49 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 149 PM MDT THU MAY 10 2012 .SHORT TERM...THE UPPER LEVEL LOW PRESSURE TROUGH IS ADVANCING EAST WITH DRIER AIR FOLLOWING IT. THERE ARE A FEW WEAK RETURNS IN RADAR AND SATELLITE IMAGERY BETWEEN DUBOIS AND VICTOR. POSSIBLY LAPSE RATES ARE STEEP YET IN THE COLD AIR AND THERE IS MINOR SURFACE TROUGHING IN THAT AREA. HOWEVER...THE DRY AIR MOVING INTO THE AREA SHOULD CANCEL THE OTHER EFFECTS SO NO SHOWERS WERE INCLUDED IN THE FORECAST FOR THIS EVENING. LIGHT NORTHERLY SURFACE WINDS WILL GRADUALLY TAKE OVER THE UPPER SNAKE PLAIN...COMBINED WITH CLEAR SKIES AND DRY AIR TEMPERATURES SHOULD BE AROUND 28 TO 32 DEGREES...WILL ISSUE A FREEZE WARNING FOR FRIDAY MORNING. SATURDAY AND SUNDAY A HIGH PRESSURE RIDGE BUILDS TO OUR WEST BUT NOT WITHOUT A COUPLE OF EMBEDDED WAVES RIDING OVER THE TOP AND DROPPING ALONG THE DIVIDE. THIS IS JUST ENOUGH THAT THE MODELS FLIRT WITH A LITTLE INSTABILITY IN THE EASTERN HIGHLANDS AND AT TIMES...IN THE CENTRAL MOUNTAINS. A VERY SLIGHT CHANCE OF SHOWERS BUT DIFFICULT TO IGNORE THE POTENTIAL SATURDAY AND SUNDAY AFTERNOON. RS .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. GFS/ECMWF/GEM IN FAIRLY GOOD LARGE SCALE AGREEMENT THROUGHOUT THE FORECAST PERIOD AS UPPER RIDGE OVER REGION BEGINS TO BREAK DOWN LATE TUESDAY AND NEXT UPSTREAM PAC TROUGH MOVES ONSHORE WEDNESDAY/THURSDAY. ALTHOUGH LARGER SCALE PATTERN SHOWS GOOD AGREEMENT...THERE ARE SOME DIFFERING DETAILS THAT WILL HAVE AN IMPACT ON THE DAILY FORECAST. FOR NOW HAVE MAINTAINED SLIGHT CHANCE MENTION OF CONVECTION ALONG THE UTAH BORDER TUESDAY/WEDNESDAY AFTERNOON AS WEAK CUT-OFF LOW IS KICKED INLAND OVER RIDGE AHEAD OF ADVANCING PAC TROUGH. HAVE NUDGED PRECIPITATION POTENTIAL UPWARDS WEDNESDAY NIGHT/THURSDAY AS LEADING EDGE OF TROUGH SHIFTS INLAND. 12Z GFS A BIT MORE CONSOLIDATED WHEREAS THE 00Z ECMWF APPEARS TO BE HINTING AT A SPLIT WHICH WOULD LIKELY END UP BEING A DRIER SOLUTION THAT WHAT IS CURRENTLY DEPICTED. GENERALLY RIDING CLOSE TO MEX STATISTICAL GUIDANCE ON TEMPS THROUGHOUT THE PERIOD WHICH SHOWS WARNING MON/TUE AND THEN A COOLING TREND UNDER THE INFLUENCE OF THE TROUGH BY THURSDAY. HUSTON && .AVIATION...LATEST SATELLITE IMAGERY SHOWING MID LEVEL CLOUDS CLEARING EAST ACROSS THE WYOMING BORDER EARLY THIS AFTERNOON. SOME WEAK CONVECTION NOTED ACROSS THE UPPER SNAKE PLAIN WHICH IS NOT EXPECTED TO IMPACT KIDA. CLEARING VFR SKIES TONIGHT WITH DECREASING WINDS AFTER SUNSET...CONTINUING INTO FRIDAY. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 4 AM TO 9 AM MDT FRIDAY IDZ017-020-021. &&
Hazardous weather outlook, May 10, 4:30 AM MDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT THU MAY 10 2012 IDZ017>025-031-032-111030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 430 AM MDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.